Alert archive / Arkansas / River Flood Advisories in 2014

River Flood Advisory 2, NWS Tulsa, OK

March 16, 2014Crawford County, Franklin County, Arkansas

NWS Tulsa, OK issued this river flood advisory at Mar 16, 2014, 4:09 PM CDT for Crawford County, Franklin County, Arkansas. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Mar 16, 2014, 4:09 PM CDT (21:09 UTC)
Expired
Mar 17, 2014, 9:43 AM CDT
In force
18 hr
Issued by
NWS Tulsa, OK

Counties Crawford County, AR, Franklin County, AR

The radar

The Western Arkansas radar (KSRX), 39 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Mulberry River (AR) near Mulberry (MLBA4). The gauge peaked at 12.86 ft at Mar 16, 2014, 6:00 PM CDT.

actionminormoderate510152003/1603/1703/18
Action stage
10 ft
Minor stage
18 ft
Moderate stage
20 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07252000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

604 
WGUS84 KTSA 162109
FLSTSA
FLOOD ADVISORY 
NATIONAL WEATHER SERVICE TULSA OK 
409 PM CDT SUN MAR 16 2014

...The National Weather Service in Tulsa has issued a Flood Advisory 
for the following rivers in Arkansas...

  Mulberry River near Mulberry affecting Crawford and Franklin 
  Counties

ARC033-047-170509-
/O.NEW.KTSA.FL.Y.0002.140316T2109Z-140318T0908Z/
/MLBA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
409 PM CDT SUN MAR 16 2014

The National Weather Service in Tulsa has issued a 

* Flood Advisory for
  The Mulberry River near Mulberry.
* At  3:30 PM Sunday, the stage was 11.7 feet.
* Action stage is 10.0 feet.
* Flood stage is 18.0 feet.
* Forecast...The river is below flood stage and will begin to fall
  but will remain above action stage.

$$
2 follow-up statements
051 
WGUS84 KTSA 170122
FLSTSA
FLOOD ADVISORY 
NATIONAL WEATHER SERVICE TULSA OK 
822 PM CDT SUN MAR 16 2014

...The Flood Advisory continues for the following rivers in 
Arkansas...

  Mulberry River near Mulberry affecting Crawford and Franklin 
  Counties

ARC033-047-170922-
/O.CON.KTSA.FL.Y.0002.000000T0000Z-140318T0908Z/
/MLBA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
822 PM CDT SUN MAR 16 2014

The Flood Advisory continues for
  The Mulberry River near Mulberry
* until late Monday night, or until the advisory is cancelled.
* At  7:30 PM Sunday, the stage was 12.6 feet.
* Action stage is 10.0 feet.
* Flood stage is 18.0 feet.
* Forecast...The river is below flood stage and will begin to fall
  but will remain above action stage.

$$
391 
WGUS84 KTSA 171443
FLSTSA
FLOOD ADVISORY 
NATIONAL WEATHER SERVICE TULSA OK 
943 AM CDT MON MAR 17 2014

...The Flood Advisory is cancelled for the following rivers in 
Arkansas...

  Mulberry River near Mulberry affecting Crawford and Franklin 
  Counties

ARC033-047-171513-
/O.CAN.KTSA.FL.Y.0002.000000T0000Z-140318T0908Z/
/MLBA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
943 AM CDT MON MAR 17 2014

The Flood Advisory is cancelled for
  The Mulberry River near Mulberry.
* At 9:30 AM Monday, the stage was 7.3 feet.
* Action stage is 10.0 feet.
* Flood stage is 18.0 feet.
* Forecast...The river crested below flood stage at 12.9 feet and 
  will continue falling.


$$

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood advisory went out at Mar 16, 2:56 PM CDT, 1 hour 13 minutes earlier.

Area forecast discussion, Mar 16, 2:56 PM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
256 PM CDT SUN MAR 16 2014

.DISCUSSION...
AREAS OF RAIN...SLEET AND SNOW WILL CONTINUE WEAKENING AND MOVING
EASTWARD OUT OF THE FORECAST AREA THIS AFTERNOON. HAVE POPS ENDING
FROM WEST TO EAST... WITH ALL PRECIPITATION VACATING NORTHWEST
ARKANSAS BY 0Z. SKIES WILL GRADUALLY CLEAR FROM THE NORTHWEST
OVERNIGHT AS WINDS SLOWLY DIMINISH. TEMPERATURES WILL FALL INTO
THE LOW TO MID 20S OVERNIGHT FOR ALL BUT FAR SOUTHEAST OKLAHOMA.
OUR TRANSITION INTO SPRING WILL RESUME TOMORROW.

THE UPCOMING WEEK APPEARS TO BE QUITE UNEVENTFUL WEATHER-WISE.
AFTERNOON HIGHS WILL APPROACH THE 70S BY TUESDAY BEFORE A WEAK COLD
FRONT MOVES THROUGH THE REGION. NO PRECIPITATION IS EXPECTED WITH
THIS... BUT TEMPERATURES WILL BE ABOUT 10 DEGREES COOLER ON
WEDNESDAY. THE SAME SCENARIO WILL REPEAT THURSDAY AND FRIDAY AS
ANOTHER WEAK FRONT TRAVERSES THE AREA... HOLDING TEMPERATURES DOWN A
BIT THROUGH THE UPCOMING WEEKEND.

EVEN WITH OUR RAINFALL TODAY... FIRE WEATHER WILL BE AN ISSUE AT
TIMES DURING THE WEEK AS DRY AIR REMAINS IN PLACE. FINE FUELS WILL
DRY QUICKLY AND THE WARMER... BREEZY AFTERNOONS WILL BECOME
CONDUCIVE TO ENHANCED FIRE SPREAD POTENTIAL.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   26  57  43  69 /   0   0   0  10
FSM   29  56  39  69 /  10   0   0  10
MLC   28  58  43  70 /   0   0   0  10
BVO   25  57  40  68 /   0   0   0  10
FYV   23  54  38  65 /  10   0   0  10
BYV   21  52  35  65 /  10   0   0  10
MKO   27  56  40  68 /   0   0   0  10
MIO   23  54  40  66 /   0   0   0  10
F10   28  58  42  69 /   0   0   0  10
HHW   30  57  40  71 /  10   0   0  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY UNTIL 7 PM SUNDAY FOR OKZ049-OKZ053-OKZ054-OKZ055-
     OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-
     OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-
     OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

AR...WINTER WEATHER ADVISORY UNTIL 10 PM SUNDAY FOR ARZ001-ARZ002-
     ARZ010-ARZ011.

&&

LONG TERM....06
Hazardous weather outlook, Mar 16, 11:58 AM CDT, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1158 AM CDT SUN MAR 16 2014

ARZ001-002-010-011-019-020-029-OKZ049-053>076-171000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1158 AM CDT SUN MAR 16 2014

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WINTER WEATHER.
	SNOW ACCUMULATION.
	RISK...LIMITED.
	AREA...NORTHWEST ARKANSAS AND EXTREME NORTHEAST OKLAHOMA.
        ONSET...ONGOING.

SIGNIFICANT WINDS.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
A DEEPENING LOW PRESSURE SYSTEM WILL CONTINUE SHIFTING EAST THIS
AFTERNOON.  PRECIPITATION HAS TRANSITIONED TO SNOW ACROSS FAR
NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS BEHIND A STRONG COLD
FRONT. SNOW ACCUMULATIONS OF 1 TO 2 INCHES WILL BE LIKELY ACROSS
NORTHWEST ARKANSAS BEFORE TAPERING OFF BY LATE AFTERNOON. GUSTY
NORTHWEST WINDS OF 30 TO 40 MPH WILL PERSIST BEFORE DIMINISHING
THIS EVENING.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...NO HAZARDS.
TUESDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL.
WEDNESDAY THROUGH SATURDAY...NO HAZARDS.

EXTENDED DISCUSSION...

GUSTY SOUTH WINDS WILL RETURN ON TUESDAY...WITH WARMER TEMPERATURES
BRINGING AN INCREASING THEREAT OF WILDFIRES. OTHERWISE DRY
WEATHER WILL CONTINUE MUCH OF THE UPCOMING WEEK WITH TEMPERATURES
RUNNING NEAR OR ABOVE NORMAL.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 16, 3:21 AM CDTWinter Weather AdvisoryTSABenton, Carroll, Madison, Washington16 hr

Nearby

River Flood Advisories in Arkansas, 2014Every river flood advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.